MAUDE Adverse Event Report: ARTHROCARE CORPORATION MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an unspecified procedure, a multifix s-ultra 5.5mm knotless anchor was ruptured on dense bone.It is unknown how the procedure was performed or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10 h3, h6: part of the reported device was received for evaluation.A visual inspection revealed the device was not returned in original packaging.The distal body anchor was not returned.The sleeve and proximal screw were returned on the device with no defect.The tip of the insertion device is fractured away.Bio debris is present.A material assessment could not be performed due to the part not being returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the tensile strength specifications are established, (at yield) 100¿118 mpa.Also, certificate of analysis is required with each shipment.The root cause of the fractured tip could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the identified failure include misalignment of the inserter or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24229031
Report Number3006524618-2026-00036
Device Sequence Number13066669
Product Code MBI
UDI-Device Identifier00885556614204
UDI-Public885556614204
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290001
Device Lot Number2190059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown